Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rockymntboy

Post-Accutane Redness / Flushing Please Help! :[

Recommended Posts

I'm 3+ months off accutane and I cannot seem to get the irritation on my face (cheeks) or occasional flushing to subside. It's so frustrating!! As I'm sure many of you know. If anything the flushing is getting worse. I was on 40mg twice/day for 5 months. I had extreme flaking while on accutane as well as constant redness, occasional flushing, sinus pressure, and headaches. I barely made it through the 5 months my skin was so dry and flaky. My only reassurance was that it would all end...or so I thought. My skin is still EXTREMELY dry. I have to moisturize several times a day and I can never smile comfortably. I'm reading so many horror stories of accutane-induced rosacea and people saying these symptoms never went away. There seems to be so many differing opinions on how to treat post tane redness and persistent flushing. I feel so confused about what is causing the problem (i.e., circulation? dryness? irritation? accutane-induced rosacea? seborrheic dermatitis? something else?) I read so many different things. I'm further dismayed because it seems many, like me, have had derms that seem unwilling to seriously examine these issues. My derm said it's abnormal to have flushing still so he just threw some steroid cream at it. I've nervous to apply more medication to my face consdering no one seems to be in agreement as to what is even wrong, and I know steroid creams can have negative side effects. Also, these side effects, aside from the weird head pressure are only on my face. The rest of my skin is perfect. so I don't think it's anything hormonal or to do with another body system.

The flakiness eventually went away when I switched to Cetaphil DailyAdvance Lotion (my skin just seemed to respond to it). However my cheeks are always still red, puffy, and really dry. The flushing comes whenever I get nervous or hot. Which seems to be a lot. haha. I laugh so I don't cry. >:(

Anyway...enough complaining. Aside from moisturizer, I've been taking 1 tbs fish oil a day but am considering stopping since I'm not sure if it has any vitamin A in it and I read that on another post. I would appreciate any thoughts / input / suggestions from people in similar boats. I'm curious to try diet changes or liver cleansing if anyone has input on that.

Cheers!!

Share this post


Link to post
Share on other sites

any information about your flushing facial now ,
im in 3 weeks off accutane and i have the same problems ( redness and flushing facial)
im worry :(

Share this post


Link to post
Share on other sites

well, check out the thread "repairing long term damage from accutane". Your irritation will subside or be there for the rest of your life.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×